MAUDE Adverse Event Report: SYNTHES GMBH ACCESS KIT-STERILE; CANNULA, SURGICAL, GENERAL & PLASTIC SURGERY

SYNTHES GMBH ACCESS KIT-STERILE; CANNULA, SURGICAL, GENERAL & PLASTIC SURGERY
Model Number 03.804.612S
Medical Device Problem Codes Entrapment of Device (1212); Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/11/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Narrative: complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported a percutaneous vertebroplasty (t12) procedure for treating t12 compression fracture occurred on (b)(6) 2022.After making sure that cement had become hardened, the surgeon moved on to removing a cement needle.However, he had difficulty in removing the needle smoothly from the patient¿s body.When he finally managed to pull out the needle, a foreign substance had stuck with the tip of the needle.The procedure was completed without surgical delay.The patient was postoperatively x-rayed, and the surgeon confirmed the satisfactory cement application and no harm to the patient.The surgeon commented the following: he pulled the cement needle out up to the beginning marker while the cement was hardening.Therefore, it is unlikely that the cement needle became hardened together with the cement.This is report 1 of 1 for (b)(4).This report is for an access kit.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: investigation summary: it was reported that this was a percutaneous vertebroplasty (t12) for treating t12 compression fracture on (b)(6) 2022.The following events took place.1.After making sure that cement had become hardened, the surgeon moved on to removing a cement needle.However, he had difficulty in removing the needle smoothly from the patient¿s body.2.When he finally managed to pull out the needle, a foreign substance had stuck with the tip of the needle.The procedure was completed without surgical delay.The patient was postoperatively x-rayed, and the surgeon confirmed the satisfactory cement application and no harm to the patient.The surgeon commented the following: 1.He pulled the cement needle out up to the beginning marker while the cement was hardening.Therefore, it is unlikely that the cement needle became hardened together with the cement.2.He would like to know what the foreign substance was (such as a chipped part of a device or a tissue from the patient¿s body, etc.).This complaint involves one (1) devices.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that the access kit-sterile showed a grey/black material in the device and small amount of material separated from the device.In addition, the opening space in the needle tip was blocked by cement rests.The depuy synthes team forwarded the device to the analytical laboratory where a structural analysis by fourier transform infrared spectroscopy (ft-ir) was performed under service request (b)(4).Please refer to the attachment "(b)(4) analytical laboratory analysis report".The ft-ir analysis showed that the unknown material was principally composed of polymethyl methacrylate (pmma) base material.Moving forward, biological residues were present in the material and presumably associated to a human fluid or tissue.Based on the results and per the information provided by the reporter, it has been concluded that the material was hardened cement (pmma) with tissue attached which would be expected given the details provided of the surgery.A dimensional inspection was not performed since it was not applicable to the complaint condition.A manufacturing record evaluation was performed for the finished device [21l17-1] number, and no non-conformances were identified.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was not confirmed as the observed condition of the device would not contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history review: a manufacturing record evaluation was performed for part #: 03.804.612s, lot #: 21l17-1; and no non-conformances were identified.

Brand Name
ACCESS KIT-STERILE
Common Device Name
CANNULA, SURGICAL, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
SYNTHES SELZACH
bohackerweg 5
selzach 2545
SZ   2545
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key14336280
Report Number8030965-2022-03050
Device Sequence Number6256627
Product Code GEA
UDI-Device Identifier10705034810881
UDI-Public(01)10705034810881
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.804.612S
Device Catalogue Number03.804.612S
Device Lot Number21L17-1
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/11/2022
Supplement Date Received by Manufacturer06/08/2022
Initial Report FDA Received Date05/09/2022
Supplement Report FDA Received Date06/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/17/2021
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown